MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION OPTICROSS 18; CATHETER, ULTRASOUND, INTRAVASCULAR

BOSTON SCIENTIFIC CORPORATION OPTICROSS 18; CATHETER, ULTRASOUND, INTRAVASCULAR
Model Number 44021
Medical Device Problem Codes Entrapment of Device (1212); Poor Quality Image (1408); Material Twisted/Bent (2981)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 07/16/2024
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that catheter issue occurred.An opticross 18 peripheral imaging catheter was selected for use.The catheter was placed over a.018 guidewire and advanced successfully to the target lesion area.Imaging was turned on but only a dark image appeared.The catheter was flushed but that did not improve the image.After checking the electrical connection between the catheter and console, it was decided to remove the catheter.At this point it was observed that the guidewire was entangled around the catheter.The catheter was ultimately able to be removed without losing recanalization.A new device, same model was used to complete the procedure.There were no patient complications.
 
Event or Problem Description
 
Additional Manufacturer Narrative
Device eval by mfr: the device was returned, and technical analysis was completed.Visual inspection revealed the imaging window assembly was twisted.To inspect for damage in the imaging core at the proximal end of the catheter, the hub rotator retainer clip was removed.The rotator and imaging core assembly were pulled out from the hub.No damage was found within the telescope and sheath section of the device.Microscopic examination revealed that the guidewire exit port and tip were in good condition and the imaging window was twisted.The impedance test shows an electrical open proximal waveform between 150 and 160 cm from the distal housing.Functional testing was performed by inserting a test guidewire, and no indication of resistance in tracking the guidewire into the catheter was noted.

Brand Name
OPTICROSS 18
Common Device Name
CATHETER, ULTRASOUND, INTRAVASCULAR
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
Manufacturer (Section G)
BOSTON SCIENTIFIC CORPORATION
2546 calle primera
alajuela
CS  
Manufacturer Contact
rachel shields
4100 hamline ave n
arden hills, MN 55112
6512422111
MDR Report Key19949043
Report Number2124215-2024-44564
Device Sequence Number7602042
Product Code OBJ
UDI-Device Identifier08714729904748
UDI-Public08714729904748
Combination Product (Y/N)N
Initial Reporter CountrySZ
PMA/510(K) Number
K160514
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 10/23/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date12/19/2025
Device Model Number44021
Device Catalogue Number44021
Device Lot Number0033092361
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/16/2024
Supplement Date Received by Manufacturer10/11/2024
Initial Report FDA Received Date08/09/2024
Supplement Report FDA Received Date10/23/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured12/20/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown